×

zbMATH — the first resource for mathematics

On the structure of the space of continuous maps with zero topological entropy. (English) Zbl 0859.54026
Let \(C(I,I)\) be the space of all \(I\to I\) continuous functions with the uniform metric and \(Z(I,I)\) be the set of all continuous \(I\to I\) functions with zero topological entropy. Functions from \(Z(I,I)\) are nonchaotic in the following sense; any trajectory is approximable by cycles of \(f\). The paper concerns the stability of nonchaotic functions with zero entropy. Recall that a nonchaotic function is stable if for any \(\varepsilon>0\), any \(g\in C(I,I)\) sufficiently near to \(f\) has each trajectory approximable by cycles of \(f\). It is shown that the set of stable functions \(S(I,I)\subset Z(I,I)\) is dense in \(Z(I,I)\), and other results concerning the topological structure of the space \(Z(I,I)\) are given, too.
MSC:
54H20 Topological dynamics (MSC2010)
26A18 Iteration of real functions in one variable
28D20 Entropy and other invariants
37C70 Attractors and repellers of smooth dynamical systems and their topological structure
37D45 Strange attractors, chaotic dynamics of systems with hyperbolic behavior
PDF BibTeX XML Cite
Full Text: EuDML
References:
[1] BLOCK L.: Stability of periodic orbits in the theorem of Šarkovskij. Proc Amer. Math. Soc. 81 (1981), 333-336. · Zbl 0462.54029
[2] FEDORENKO V. V., ŠARKOVSKIJ A. N., SMÍTAL J.: Characterization of weakly chaotic maps. Proc. Amer. Math. Soc. 110 (1990), 141-148.
[3] JANKOVÁ K., SMÍTAL J.: A characterization of chaos. Bull. Austral. Math. Soc. 34 (1986), 283-292. · Zbl 0577.54041
[4] PREISS D., SMÍTAL J.: A characterization of non-chaotic maps of the interval stable under small perturbation. Trans. Amer. Math. Soc. 313 (1989), 687-696. · Zbl 0698.58033
[5] SMÍTAL J.: Chaotic functions with zero topological entropy. Trans. Amer. Math. Soc. 297 (1986), 269-282. · Zbl 0639.54029
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.